Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 30, 2015, 4:21 PM EDT for 4 counties in New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 30, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Nassau County, NY, New York County, NY, Richmond County, NY
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:10 PM EDT | TSTM WND DMG | Port Washington, NY | WIRES DOWN AT HERBERT AVENUE. |
| Jul 30, 5:10 PM EDT | TSTM WND DMG | Syosset, NY | TREES ON WIRES AND LIGHTS OUT AT JACKSON AVE AND RAILROAD AVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WWUS81 KOKX 302021
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU JUL 30 2015
NJZ004-006-104>108-NYZ071>075-176>179-302100-
EASTERN UNION-EASTERN BERGEN-WESTERN ESSEX-HUDSON-EASTERN
ESSEX-EASTERN PASSAIC-WESTERN UNION-SOUTHERN QUEENS-NORTHERN
QUEENS-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-SOUTHERN
NASSAU-BRONX-SOUTHERN WESTCHESTER-RICHMOND (STATEN IS.)-NORTHERN
NASSAU-
421 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...CENTRAL
UNION...HUDSON...SOUTHWESTERN BERGEN...ESSEX...QUEENS...KINGS...SOUTH
CENTRAL WESTCHESTER...NEW YORK...BRONX...NASSAU...WESTERN SUFFOLK AND
RICHMOND COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER JERSEY CITY...MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4059 7421 4061 7435 4090 7423 4093 7373
4086 7382 4077 7376 4090 7363 4087 7346
4061 7343 4058 7356 4059 7357 4065 7344
4071 7400 4071 7404 4067 7410 4059 7406
4050 7425
TIME...MOT...LOC 2021Z 249DEG 33KT 4072 7406
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:41 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 30, 3:41 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT THU JUL 30 2015
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT...FOLLOWED BY WEAK
HIGH PRESSURE MOVING ACROSS THE AREA ON FRIDAY...DEPARTING FRIDAY
NIGHT. A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE AREA OVER
THE WEEKEND AND INTO THE NEW WEEK. IN BETWEEN....WEAK HIGH
PRESSURE WILL PREVAIL ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT OVER CENTRAL NY/PA CONTINUES TO TRACK EAST. AHEAD OF
THE FRONT...SHOWERS/TSTMS HAVE DEVELOPED ALONG A PRE-FRONTAL
TROUGH AND ARE MOVING THROUGH THE REGION WITH HEAVY RAIN...GUSTY
WINDS...AND FREQUENT LIGHTNING.
WITH REGARDS TO THE HEAT ADVISORY FOR NYC...WILL KEEP IT IN EFFECT
AS SFC DEWPOINTS ARE IN THE MID 70S...AND WITH THE RAIN...EXPECT
SFC DEWPOINTS TO REMAIN HIGH. TEMPS SHOULD REBOUND SOMEWHAT IN
BETWEEN STORMS...AND IT WILL NOT TAKE MUCH TO REACH A HEAT INDEX
OF 95. HOWEVER...IF IT DOES NOT OCCUR PRIOR TO 6PM...IT MAY NOT
HAPPEN.
SHOWERS/TSTMS SHOULD WIND DOWN FROM WEST TO EAST THROUGH THIS
EVENING...WITH STORMS DEPARTING EASTERN AREAS AROUND MIDNIGHT.
COLD FRONT WILL NOT BE THROUGH UNTIL LATE...SO WITH ABUNDANT LOW-
LEVEL MOISTURE...WILL EXPECT PATCHY FOG TO DEVELOP AWAY FROM THE
CITY...WITH MOST FOG ACROSS EASTERN CT AND EASTERN LI.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES THROUGH THIS
EVENING.
LOWS TONIGHT WILL DROP INTO THE LOW TO MID 70S IN/AROUND NYC...AND
IN THE 60S ELSEWHERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRES BUILDS INTO OHIO VALLEY ON FRIDAY AND DROPS INTO THE
SOUTHEAST U.S. FRIDAY NIGHT. CONDS WILL REMAIN QUITE WARM WITH
HIGHS IN THE MID TO UPPER 80S ACROSS MOST OF THE REGION...AND
AROUND 90 IN/AROUND NYC/NORTHEAST NJ.
HOWEVER...IT WILL BE MUCH LESS HUMID AS DEWPOINTS WILL FALL INTO
THE MID 50S AND LOW 60S.
LOWS FRIDAY NIGHT WILL DROP INTO THE 70S IN/AROUND NYC AND IN THE
60S ELSEWHERE.
THEE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
FOR THE MOST PART...MAINLY TRANQUIL CONDS ON TAP FOR THE REGION
DURING THIS PERIOD. A SERIES OF COLD FRONTS WILL MOVE ACROSS THE
REGION STARTING SATURDAY AFTERNOON AND CONTINUING INTO THE START
OF THE NEW WEEK. FOR NOW...EXPECTING POSSIBLE SHOWERS/TSTMS
SATURDAY AFTERNOON/EVENING...THEN DRY CONDS PREVAIL UNTIL THE NEXT
BOUNDARY ON MONDAY AND TUESDAY. NOT EXPECTING MUCH IN THE WAY OF
WIDESPREAD PRECIP WITH EACH FRONT...AND IN BETWEEN...WEAK HIGH
PRES WILL RULE. A STRONGER COLD FRONT LOOKS TO IMPACT THE REGION
TOWARDS THE END OF NEXT WEEK WITH A BIT MORE SHOWER/TSTM ACTIVITY.
TEMPS DURING THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL
WITH HIGHS GENERALLY IN THE 80S TO AROUND 90. HUMIDITY LEVELS WILL
BE LOW OVER THE WEEKEND...AND THEN WILL START TO CREEP UP NEXT
WEEK AS WINDS SHIFT TO THE SOUTH AND SFC DEWPOINTS CREEP UP
THROUGH THE 60S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER ERN PA WILL PASS THRU THE REGION TNGT.
MAIN AREA OF TSTMS NOW APPROACHING THE AREA FROM THE W FASTER
THAN ORIGINALLY PLANNED. HAVE THEREFORE AMENDED THE TAFS TO
INDICATE A FASTER TIMING.
CIGS INTO THIS EVE LIKELY TO CONTINUE BOUNCING BETWEEN VFR AND
MVFR. SOME IFR OR LOWER POSSIBLE IN THE HEAVIEST TSTMS MAINLY DUE
TO VIS.
IMPROVEMENT TO VFR TNGT BEHIND THE FRONT. THERE COULD BE SOME
RESIDUAL VIS RESTRICTIONS IN BR TIL THE DRY AIR FLOWS
IN...PARTICULARLY THE OUTLYING TERMINALS.
MAINLY SSW FLOW TIL THIS EVE WHEN WINDS SHIFT TO THE WSW THEN NW.
SPEED AND DIRECTION VARIABILITY CAN BE EXPECTED INVOF TSTMS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO
TSTMS IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KLGA FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KEWR FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KTEB FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KHPN FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KISP FCSTER COMMENTS: TSTMS TRACKING ACROSS LI MAY IMPACT THE
ARPT BY 2030Z. VCTS FOR THIS.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN...VFR WITH W WINDS.
.SAT-SUN...MAINLY VFR WITH SW FLOW.
.MON...INCREASING S FLOW WITH A CHC OF TSTMS.
.TUE...CHC TSTMS. WINDS SHIFTING TO THE W.
&&
.MARINE...
GUSTY WINDS ON THE WATERS THROUGH THIS EVENING...AND WILL KEEP
SMALL CRAFT ADVISORY UP ON EASTERN LI SOUND/LI BAYS UNTIL 8 PM FOR
25 KT WIND GUSTS. FOR THE OCEAN WATERS...WIND GUSTS TO 25 KT WILL
DIMINISH TO SUB-SCA LEVELS THIS EVENING...BUT SEAS UP AROUND 5 FT
WILL SLOWLY SUBSIDE TO SUB-SCA LEVELS THROUGH THE OVERNIGHT HOURS.
TRANQUIL CONDS TONIGHT FRIDAY THROUGH SATURDAY AS HIGH PRES
BUILDS OVER THE WATERS.
A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE WATERS OVER THE
WEEKEND AND INTO THE NEW WEEK. OCEAN SEAS MAY BUILD TO 5 FT DURING
THIS TIME DUE TO A PREVAILING S/SW FLOW.
&&
.HYDROLOGY...
BASIN AVG QPF OF APPROXIMATELY 1/2 INCH POSSIBLE THROUGH
TONIGHT...LIKELY ACROSS INTERIOR AREAS AND LOCATIONS NEAR NYC AND
TO THE NORTH AND WEST. WITH PW OVER 2 INCHES...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY STRONGER CONVECTION. MINOR
URBAN/POOR DRAINAGE FLOODING IS THE MOST LIKELY OUTCOME. THERE
WILL ALSO THOUGH BE A POSSIBILITY OF FLASH FLOODING BUT EXPECT
THIS TO BE MORE ISOLATED.
OTHERWISE...NO SIGNIFICANT WIDESPREAD RAIN EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NYZ075-
080-081-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
340-345.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...MPSHazardous weather outlook, Jul 30, 6:55 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 655 AM EDT THU JUL 30 2015 NYZ072>074-176-311100- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 655 AM EDT THU JUL 30 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-311100- KINGS (BROOKLYN)-SOUTHERN QUEENS- 655 AM EDT THU JUL 30 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HEAT ADVISORY. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-311100- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 655 AM EDT THU JUL 30 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>071-078-079-177-311100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 655 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 30, 3:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU JUL 30 2015
CTZ005-006-NYZ068-070-302000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER-
315 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...NORTHWESTERN
NEW HAVEN...EASTERN PUTNAM AND NORTH CENTRAL WESTCHESTER COUNTIES...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER BREWSTER...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4137 7303 4131 7369 4148 7375 4153 7356
4153 7353 4154 7353 4155 7346 4149 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4151 7316 4156 7317 4157 7309
TIME...MOT...LOC 1915Z 257DEG 26KT 4142 7363
NVSpecial weather statement, Jul 30, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT THU JUL 30 2015
NYZ078-080-302015-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
335 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NASSAU AND WEST
CENTRAL SUFFOLK COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTINGTON...MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4094 7350 4094 7349 4088 7342 4089 7343
4090 7343 4090 7335 4093 7340 4092 7341
4096 7340 4090 7323 4098 7312 4095 7310
4095 7307 4097 7310 4097 7300 4083 7295
4075 7344
TIME...MOT...LOC 1934Z 247DEG 35KT 4086 7340
DSSpecial weather statement, Jul 30, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT THU JUL 30 2015
CTZ005-009-NJZ103-NYZ069-070-302030-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN
BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
343 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
NORTHWESTERN BERGEN...ROCKLAND...WESTERN PUTNAM AND WESTCHESTER
COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR OSSINING...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4108 7424 4133 7391 4134 7329 4108 7346
4106 7369 4110 7373 4105 7381 4105 7401
4107 7406 4104 7407 4104 7426
TIME...MOT...LOC 1942Z 244DEG 31KT 4122 7388
DSSpecial weather statement, Jul 30, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT THU JUL 30 2015
CTZ005-006-302045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
402 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWTOWN...MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4156 7295 4156 7288 4154 7285 4157 7283
4156 7282 4134 7283 4133 7289 4133 7355
4151 7347 4152 7344 4149 7344 4151 7339
4149 7337 4147 7331 4149 7333 4151 7332
4151 7316 4156 7316 4162 7293
TIME...MOT...LOC 2002Z 258DEG 35KT 4140 7334
DSLocal storm report, Jul 30, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD BRONX 40.85N 73.87W
07/30/2015 BRONX NY SOCIAL MEDIA
WATER FLOODED THE LOWER LEVEL OF A BUSINESS AT GARRISON
AVENUE AND WHITTIER STREET.
&&
FEBSpecial weather statement, Jul 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU JUL 30 2015
NJZ004-006-104>108-NYZ071>075-176>179-302100-
EASTERN UNION-EASTERN BERGEN-WESTERN ESSEX-HUDSON-EASTERN
ESSEX-EASTERN PASSAIC-WESTERN UNION-SOUTHERN QUEENS-NORTHERN
QUEENS-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-SOUTHERN
NASSAU-BRONX-SOUTHERN WESTCHESTER-RICHMOND (STATEN IS.)-NORTHERN
NASSAU-
421 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...CENTRAL
UNION...HUDSON...SOUTHWESTERN BERGEN...ESSEX...QUEENS...KINGS...SOUTH
CENTRAL WESTCHESTER...NEW YORK...BRONX...NASSAU...WESTERN SUFFOLK AND
RICHMOND COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER JERSEY CITY...MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4059 7421 4061 7435 4090 7423 4093 7373
4086 7382 4077 7376 4090 7363 4087 7346
4061 7343 4058 7356 4059 7357 4065 7344
4071 7400 4071 7404 4067 7410 4059 7406
4050 7425
TIME...MOT...LOC 2021Z 249DEG 33KT 4072 7406
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:03 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Queens, Richmond | 117 min |
| Jul 30, 2:31 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Queens | 119 min |
| Jul 30, 2:44 PM EDT | Special Weather Statement | OKX | Bronx | 46 min |
| Jul 30, 2:49 PM EDT | Special Marine Warning | OKX | 86 min | |
| Jul 30, 2:49 PM EDT | Special Marine Warning | OKX | 86 min | |
| Jul 30, 2:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens, Suffolk | 40 min |
| Jul 30, 3:08 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 112 min |
| Jul 30, 3:35 PM EDT | Special Weather Statement | OKX | Nassau | 40 min |
| Jul 30, 3:39 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Jul 30, 3:43 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 47 min |
| Jul 30, 4:14 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jul 30, 4:16 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 30, 4:25 PM EDT | Special Weather Statement | OKX | Kings, Queens | 50 min |
| Jul 30, 4:34 PM EDT | Areal Flood Advisory | OKX | Westchester | 86 min |
| Jul 30, 4:40 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 2 hr |
| Jul 30, 5:04 PM EDT | Special Weather Statement | OKX | Nassau | 41 min |
| Jul 30, 5:58 PM EDT | Areal Flood Advisory | OKX | Suffolk | 62 min |
| Jul 30, 3:15 PM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 30, 4:02 PM EDT | Special Weather Statement | OKX | 43 min | |
| Jul 30, 4:28 PM EDT | Special Weather Statement | OKX | 47 min |
Nearby
Special Weather Statements in New York, 2015Special Weather Statements in New Jersey, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.